Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 40, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Oct 7, 2007, 8:44 PM CDT for Clayton County, Iowa. It took effect at Oct 7, 2007, 10:18 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2007, 8:44 PM CDT (01:44 UTC)
- In effect from
- Oct 7, 2007, 10:18 PM CDT
- Expired
- Oct 8, 2007, 4:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 20.60 ft at Oct 7, 2007, 11:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 080144 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 844 PM CDT SUN OCT 07 2007 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS FORECAST... .RECENT HEAVY RAINS ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | IAC043-081144- /O.NEW.KARX.FL.W.0040.071008T0600Z-071009T0924Z/ /GRBI4.1.ER.071008T0600Z.071008T1200Z.071008T2124Z.NO/ 844 PM CDT SUN OCT 07 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SUNDAY THE STAGE WAS 16.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT AND CREST NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
3 follow-up statements
000 WGUS83 KARX 080321 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1020 PM CDT SUN OCT 07 2007 ...THE FLOOD WARNING CONTINUES FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | IAC043-081320- /O.EXT.KARX.FL.W.0040.071008T0318Z-071009T1255Z/ /GRBI4.1.ER.071008T0126Z.071008T1200Z.071009T0055Z.NO/ 1020 PM CDT SUN OCT 07 2007 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9 PM SUNDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 19.2 FEET BY TOMORROW MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS43 KARX 080507 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1207 AM CDT MON OCT 08 2007 ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MODERATE FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAINFALL ACROSS THE WATERSHED LAST EVENING IS RESULTING IN FLOODING ALONG THE LOWER TURKEY RIVER...AND SOME OF THE TRIBUTARIES FEEDING INTO THE GARBER AREA...INCLUDING ELK CREEK...BEAR CREEK...AND THE VOLGA RIVER. HERE IS THE LATEST STAGE AND FORECAST INFORMATION FOR GARBER. .SAFETY MESSAGE... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. IAC043-081507- /O.EXT.KARX.FL.W.0040.000000T0000Z-071009T1323Z/ /GRBI4.2.ER.071008T0126Z.071008T0600Z.071009T0123Z.NO/ 1207 AM CDT MON OCT 08 2007 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 PM SUNDAY THE STAGE WAS 20.6 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO A CREST NEAR 21 FEET EARLY THIS MORNING...AND THE RIVER WILL FALL BACK BELOW FLOOD STAGE MONDAY NIGHT. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. $$
000 WGUS83 KARX 080940 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 440 AM CDT MON OCT 08 2007 ...THE FLOOD WARNING IS CANCELLED FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | IAC043-081010- /O.CAN.KARX.FL.W.0040.000000T0000Z-071009T1323Z/ /GRBI4.2.ER.071008T0126Z.071008T0400Z.071008T0732Z.NO/ 440 AM CDT MON OCT 08 2007 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 04AM MONDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 17.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 7, 2:59 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Oct 7, 2:59 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 259 PM CDT SUN OCT 7 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT AND MONDAY...-SHRA CHANCES AGAIN TUE...TEMPERATURES THROUGH THE PERIOD. SURFACE ANALYSIS AT 18Z DEPICTED A BROAD TROUGH OF LOW PRESSURE FROM NORTH OF LK SUPERIOR TO THE TX PANHANDLE. SFC TROUGH/FRONTAL BOUNDARY MAKING LITTLE PROGRESS EAST TODAY...PARALLEL TO FLOW ALOFT. WARM...SUMMERY AIRMASS REMAINED IN PLACE AHEAD OF THE TROUGH/FRONT WITH DEW POINTS IN THE MID 60S TO LOW 70S...TEMPS IN THE MID 70S TO LOWER 80S AND SFC BASED CAPE VALUES OF 500 TO 2K J/KG. BEHIND THE TROUGH LURKED OCTOBER...WITH EARLY AFTERNOON TEMPERATURES IN THE 40S TO LOWER 50S ACROSS THE DAKOTAS/MUCH OF NEB. MOISTURE TRANSPORT NORTHWARD OVER THE SFC-850MB TROUGH GENERATING SOME SHRA/TSRA ACROSS CENTRAL/NORTHERN MN. WEAK SHORTWAVE RIPPLING THRU THE FLOW AIDING AREA OF SHRA/TSRA ACROSS IA...LIFTING INTO THE SOUTHWEST END OF THE FORECAST AREA EARLY THIS AFTERNOON. 07/12Z NAM/GFS LOOK TO HAVE INITIALIZED QUITE WELL AND OFFER REASONABLY SIMILAR SOLUTIONS FOR TONIGHT INTO WED NIGHT...AT LEAST AT THE SFC/LOW LEVELS. THIS DESPITE CONTINUED DIFFERENCES WITH THE HANDLING OF THE UPPER LOW BEYOND THE 48HR TIME-FRAME. DPROG/DT OF 500MB HGTS AT 07/12Z SHOWED THE 06/12Z RUNS VERIFIED QUITE WELL ACROSS NOAM WITH EDGE TO GFS. MODELS HAVE TRENDED TOWARD A COMPROMISE OF THEIR 05/12Z RUNS WITH THE TROUGH/UPPER LOW OVER THE ROCKIES. THRU 36HRS...MODEL CONSISTENCY WITH THE 05/12Z RUNS IS NOT GOOD. TREND IS SLIGHTLY SLOWER WITH THE UPPER LOW LIFTING INTO NORTHERN MN AT 00Z TUE...WITH GFS SHOWING THE BETTER RUN-TO-RUN CONSISTENCY. THE SLOWING TREND WITH THE PROGRESS OF THE UPPER LOW CONTINUES IN THE 36-84HR TIME-FRAME...AS IT NOW DRIFTS SOUTHEAST ACROSS THE WESTERN GREAT LAKES. GFS REMAINS THE SLOWER SLOWER SOLUTION IN THIS TIME-FRAME...WITH NAM A COMPROMISE BETWEEN IT AND FASTER ECMWF. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED BOTH MODELS REFLECTING REALITY QUITE WELL WITH THE SFC MASS FIELDS ACROSS THE CENTRAL CONUS. WV IMAGERY SHOWED BOTH MODELS REASONABLE WITH THE SHORTWAVE DETAILS ACROSS NOAM/EASTERN PAC. NO CLEAR MODEL FAVORITE AGAIN THIS CYCLE. WITH MODELS AGAIN TRENDING TOWARD A COMPROMISE BUT SLOWER SOLUTION OF THEIR EARLIER RUNS...FAVORED A NAM/GFS BLEND THIS CYCLE. FORECAST CONFIDENCE AVERAGE THIS CYCLE...AS ECMWF REMAINS MORE PROGRESSIVE WITH THE UPPER LOW AND GFS 07/12Z ENSEMBLE MEAN SUPPORTS ITS SOLUTION. FOR THE SHORT TERM...LAST STRONGER PIECE OF SHORTWAVE ENERGY ROUNDS THE BASE OF THE WESTERN TROUGH LATE THIS AFTERNOON/THIS EVENING AND HELPS LIFT IT NORTHEAST FOR TONIGHT/MON. MOISTURE CONTINUES TO INCREASE OVER THE AREA TONIGHT AHEAD OF THE TROUGH/FRONT. BETTER MOISTURE PLUME /PWATS OF 1.5 TO 2 INCHES/ REMAINS JUST WEST OF THE FORECAST AREA UNTIL LATE TONIGHT. FORCING FOR CONVERGENCE/LIFT GRADUALLY INCREASE TONIGHT AS THE UPPER TROUGH EJECTS INTO THE NORTHERN PLAINS AND THE FRONT BEGINS TO PUSH EAST. BETTER POTENTIAL FOR TRAINING STORMS/HEAVY RAINS LOOKS TO REMAIN JUST WEST OF THE FORECAST AREA TONIGHT AHEAD OF THE SLOW MOVING FRONT AND IN THE BETTER MOISTURE PLUME. PREVIOUS FORECAST GRIDS WITH CHANCE/LIKELY POPS THIS EVENING TRENDING TO LIKELY/CATEGORICAL OVERNIGHT LOOK GOOD. AS UPPER TROUGH/SHORTWAVE ROTATES ACROSS THE NORTHERN PLAINS THE MID LEVEL FLOW BECOMES MORE WESTERLY AND ACCELERATES THE FRONT EASTWARD LATE TONIGHT/MON. SFC-700MB FN CONVERGENCE INCREASES/MOVES EAST ACROSS THE FORECAST AREA LATE TONIGHT/MON MORNING. AS THIS CONVERGENCE/LIFT PUSHES INTO THE MOIST/UNSTABLE AIRMASS OVER THE AREA...A BAND OF SHRA/TSRA EXPECTED TO ACCOMPANY THE FRONT ACROSS THE AREA MON MORNING. TRENDED CATEGORICAL POPS ACROSS MUCH OF THE FORECAST ARE FOR MON MORNING AS THE FRONT MOVES ACROSS. WITH A SLIGHTLY SLOWER MODEL CONSENSUS...INCREASED SHRA/ISOLD TSRA CHANCES ACROSS THE NORTHEAST END OF THE FORECAST AREA FOR EARLY MON AFTERNOON THEN LOWERED RAIN CHANCES FOR LATE MON AFTERNOON. FIRST SHOT OF LOW LEVEL COLD ADVECTION/SUBSIDENCE/DRYING...ALONG WITH SUBSIDENCE/DRYING BEHIND THE MID LEVEL TROUGH PUSH ACROSS THE FORECAST AREA MON AFTERNOON. MODEL SOUNDINGS AND TIME-HGT X-SECTIONS INDICATE AT LEAST THE SOUTHERN PORTIONS OF THE FORECAST AREA SHOULD SEE SOME SUNSHINE IN THE DRY SLOT BEHIND THE FRONT. WITH STRONG LOW LEVEL COLD ADVECTION LATE MON MORNING/AFTERNOON...TRENDED FORECAST GRIDS FOR LATE MORNING HIGHS...THEN STEADILY/SLOWLY FALLING TEMPS IN THE AFTERNOON. DRYING/PARTLY CLOUDY SKIES ROTATE ACROSS AT LEAST THE SOUTHERN PORTIONS OF THE FORECAST AREA MON NIGHT AS THE MID/UPPER LEVEL LOW LIFTS TO THE MN ARROWHEAD REGION AND A SECONDARY COLD FRONT/SURGE OF LOW LEVEL COLD ADVECTION PUSHES SOUTH ACROSS THE AREA LATE MON NIGHT/TUE MORNING. AS THE MID/UPPER LEVEL LOW THEN TAKES A TURN TOWARD THE SOUTHEAST AND DRIFTS TOWARD LOWER MI BY LATE WED... THE BROAD CYCLONIC CIRCULATION WRAPS SOME LOW LEVEL MOISTURE/ STRATUS DECK SOUTH ACROSS THE FORECAST AREA FOR TUE INTO WED NIGHT. CONTINUED SMALL -SHRA CHANCE ACROSS THE NORTH END OF THE FORECAST AREA TUE/TUE EVENING WITH DEEPER MOISTURE...COLD POOL ALOFT AND PROXIMITY OF MID/UPPER LEVEL LOW. MODEL SOUNDINGS INDICATING A 50- 100MB DEEP LAYER OF MOISTURE TO ROTATE SOUTH ACROSS THE AREA TUE-WED NIGHT FOR WHAT SHOULD BE A PERIOD OF MOSTLY CLOUDY TO CLOUDY SKIES UNDER THE DEEPER CYCLONIC FLOW. INCREASED CLOUD COVER FOR MUCH OF THE AREA THESE PERIODS...WHICH WILL ACT TO TEMPER THE DIURNAL RANGE OF TEMPERATURES. TUE/WED TO BE MUCH MORE OCTOBER LIKE DAYS THAN THE PAST FEW. FAVORED A BLEND OF GUIDANCE LOWS/HIGHS TONIGHT/MON. GUIDANCE LOWS FOR MON NIGHT SIMILAR AND LOOK REASONABLE. WITH INCREASING CLOUDS AND SOME LOW LEVEL COLD ADVECTION TUE...LEANED TOWARD COOLER OF GUIDANCE HIGHS. WITH THE CLOUD BLANKET TUE NIGHT FAVORED WARMER OF GUIDANCE LOWS. FAVORED COOLER GFS MEX MOS AND HPC GUIDANCE HIGHS ON WED. USED BLEND OF GUIDANCE LOWS FOR WED NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY 07/00Z MEDIUM RANGE MODELS SHOW REASONABLE CONSISTENCY WITH EACH OTHER AS RIDGING ALOFT DEVELOPS ACROSS CENTRAL NOAM FOR THE THU-SUN PERIOD. ECMWF SHOWS BETTER RUN-TO-RUN CONSISTENCY THAN GFS TO ITS 06/00Z RUN THRU THE PERIOD. GFS ENSEMBLE MEAN TRENDS MORE TOWARD THE ECMWF RUNS IN THE THU-SAT PERIODS AS THE UPPER LOW/TROUGH MOVES INTO THE EASTERN CONUS...LENDING TO CONFIDENCE IN THIS SOLUTION. FORECAST CONFIDENCE GOOD FOR THE DAY 4-7 PERIOD. WITH AREA LOOKING TO BE UNDER OR JUST EAST OF THE UPPER RIDGE AXIS...CANADIAN HIGH PRESSURE AT THE SFC EXPECTED TO BRING A DRY...QUIET AND SEASONABLE PERIOD OF WEATHER TO THE UPPER MIDWEST FOR THU-SUN. MAY BE SOME PATCHY FROST IN FAVORED LOW LAYING AREAS THU/FRI MORNINGS WITH THE CORE OF THE COOLER LOW LEVEL AIRMASS AND SFC RIDGE AXIS NEAR/OVER THE AREA. FAVORED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/ LOWS THRU THE PERIOD. && .AVIATION...THROUGH MONDAY LARGE CHANGES IN STORE FOR THE TAF SITES OVER THE NEXT 24-30HRS AS VERY WARM/MOIST SWLY FLOW REPLACED BY MUCH COOLER NWLY FLOW AS COLD FRONT PASSES THE SITES BETWEEN 09Z-13Z. REGION SHOULD BE SEE PLENTY OF SHOWER/THUNDERSTORMS...PRIMARILY LATER THIS AFTERNOON INTO THE EARLY EVENING...AND THEN AGAIN LATER IN THE OVERNIGHT AS THE UPPER SYSTEM FINALLY APPROACHES THE AREA. SWLY FLOW FROM 8-13KTS SHOULD DROP A LITTLE THIS EVENING...THEN VEER SHARPLY TO WEST/NORTHWEST WITH FRONTAL PASSAGE...WITH SOME GUSTS POSSIBLE. GIVEN VERY MOIST PRE-FRONTAL AIRMASS...FORECASTS ARE GENEROUS IN LOW MVFR CEILINGS POTENTIAL FOR SHOWERS AND STORMS. SOME STORMS WILL HAVE IFR CEILINGS/VSBYS...ESPECIALLY HEAVIER CORES. CONFIDENCE IN HOW MUCH THE STRATUS FIELD CLEARS IN WAKE OF COLD FRONT IS NOT HIGH...AND THUS KEPT CEILINGS LOW THROUGH 18Z ON MONDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BINAU
Hazardous weather outlook, Oct 7, 3:54 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 354 PM CDT SUN OCT 7 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 354 PM CDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A SLOW MOVING COLD FRONT OVER MINNESOTA AND WESTERN IOWA WILL CONTINUE TO INITIATE RAIN AND SCATTERED THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORM COVERAGE WILL LIKELY BE HIGHEST THROUGH EARLY EVENING...AND THEN BECOME MORE SCATTERED OVERNIGHT DESPITE AN OVERALL INCREASE IN RAIN COVERAGE AND INTENSITY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER...THE POTENTIAL EXISTS FOR A BRIEF...ISOLATED SEVERE STORM...WITH THE MAIN THREAT BEING DAMAGING WIND. THE MAIN WINDOW FOR THIS ISOLATED AND BRIEF SEVERE WEATHER POTENTIAL WILL BE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...THROUGH ABOUT 7 OR 8 PM. ANY STORM THROUGH TONIGHT WILL HAVE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL RATES IN EXCESS OF AN INCH PER HOUR DUE TO A VERY MOIST AIRMASS IN PLACE. A QUICK 1 TO 2 INCHES OF RAIN WOULD NOT BE OUT OF THE QUESTION FOR AREAS THAT SEE A SLOW MOVING THUNDERSTORM. THIS MAY CAUSE RAPID STREAM RISES...PONDING ON ROADWAYS AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE WILL DRIFT OVERHEAD ON MONDAY. DUE TO THE CLOUD COVER AND LIMITED INSTABILITY...THUNDERSTORMS WILL BECOME MORE ISOLATED IN NATURE AND TRANSITION TO SHOWERS DURING THE AFTERNOON HOURS. NO SEVERE WEATHER IS ANTICIPATED. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTER GROUPS MAY WANT TO STAY ABREAST OF THUNDERSTORM DEVELOPMENT 7 OR 8 PM IN CASE LOCAL ACTIVATION IS REQUESTED. ANY REPORTS OF RAINFALL WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS/BINAU
In the hours before
Local storm report, Oct 7, 7:21 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 2 E EDGEWOOD 42.65N 91.36W
10/07/2007 CLAYTON IA LAW ENFORCEMENT
WATER ON THE ROADWAY...HIGHWAY 3 AT HIGHWAY C7X /HILTON
RD/. C7X BETWEEN GARBER AND EDGEWOOD HAS WATER OVER IT AS
WELL.
0657 PM FLASH FLOOD 2 E EDGEWOOD 42.65N 91.36W
10/07/2007 CLAYTON IA AMATEUR RADIO
WATER OVER HIGHWAY 3 AT HIGHWAY C7X /HILTON ROAD/. ROAD
CLOSED.
0657 PM FLASH FLOOD 4 S GARBER 42.69N 91.26W
10/07/2007 CLAYTON IA LAW ENFORCEMENT
ELK CREEK COMING OUT OF ITS BANKS...WITH FLOODING ON IOWA
AVENUE.
&&
MWLocal storm report, Oct 7, 7:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 PM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 3 SE LITTLEPORT 42.72N 91.33W
10/07/2007 CLAYTON IA AMATEUR RADIO
WATER OVER THE ROAD NEAR INTERSECTION OF HARVEST ROAD AND
HIGHWAY C5X /GLACIER ROAD/. THIS IS FROM BEAR CREEK. BEAR
CREEK ALSO REPORTED TO BE OUT OF ITS BANKS WITH EXTENSIVE
LOWLAND FLOODING.
&&
MWLocal storm report, Oct 7, 7:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN EDGEWOOD 42.65N 91.40W
10/07/2007 M5.21 INCH CLAYTON IA CO-OP OBSERVER
SINCE 3 PM THIS AFTERNOON.
&&
MWLocal storm report, Oct 7, 7:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 2 N EDGEWOOD 42.68N 91.40W
10/07/2007 CLAYTON IA CO-OP OBSERVER
BEAR CREEK IS FLOODING OVER FAUCET ROAD.
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:29 AM CDT | Flash Flood Watch | ARX | Clayton | 7 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.